Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects of cholesterol meds
Feb 13, 2010

my sister has tried several differen cholesterol meds to lower her cholesterol, they all make her achy, tired and have horrible muscle cramps. not sure exactly what all she has taken but her dr. told her that there was nothing else he could do for her. aren't there several meds out there to try?

Response from Dr. Young

Hello and thanks for your post.

Sounds like your sister doesn't tolerate the statin class of cholesterol lowering medications. Her need to lower her cholesterol shouldn't just be measured by a lab test, but rather by looking at her overall cardiovascular disease risks (such as smoking, hypertension, diabetes, family history). You've also not stated if she's taking HIV medications or other treatments; sometimes switching these treatments can have a positive effect on blood lipids.

While the statin's might not be a suitable approach to cholesterol lowering, there are other medication classes, reviewed here in an American Heart Association review.. It's entirely possible that between life style changes and other treatment approaches, her cardiovascular risks can be appropriately managed.

I hope this is helpful, BY



Previous
Viral Blip
Next
addictive hiv meds. ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement